HELP

Please help me, I had a total thyroidectomy back in April 2017 and have since gained weight and I cannot shift it. my blood test results from a few days ago is as follows:

I am taking 10 mg Levo T4 and T3 50mg (self) what can I do, Im so depressed

Serum TSH 0.02 * mIU/L Range ( 0.27 - 4.20)

Serum Free T4 15 pmol/L Range (12 - 22)

Serum Free T3 10.4 * pmol/L Range (3.1 - 6.8)

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

6 Replies

oldestnewest
  • Hi, can I just check - you are taking 50 mcg T3 but only 10 mcg T4 and that the T3 is taken without your medic' s knowledge ?

  • No I'm taking 100 micro grams of Levo and yes my medic is aware

  • You are overdosing on T3.

  • Can I correct it by taking t4?

  • Welcome to the forum, Debbiejones975.

    T3 can peak in the blood for up to six hours so if you took T3 before your blood test that may be why your FT3 is so high.

    If you left 8-12 hours between last dose and blood draw you are very overmedicated and need to reduce dose so that FT3 drops <6.8.

  • That is a very large dose, you are over medicating and this is showing in your high T3 levels and suppressed tsh. 50-60 mcg is enough for most people taking T3 and this is without any T4 added. I have no thyroid function and I'm on 30mcg T3 and 25mcg T4.

    T3 is far more potent than T4 and 60mcg is considered maximum dose for adults whereas 200mcg considered normal maximum in T4 although this will often be lower and this is if you are on one of the other and not combined. So effectively you are taking one full dose and another half a full dose or possibly more. For me 10mcg T3 is equivalent to approx 25mcg T4.

    You need to reduce one of them by quite a bit and I would suggest lowering the T3 until tests are more normal and then consider if you want to swap T4 for more T3 or the other way around so swapping rather than increasing :-)

You may also like...